Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 13, 2015, 3:35 PM CDT for Jackson County, Wharton County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 3:35 PM CDT (20:35 UTC)
- Expired
- May 13, 2015, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Jackson County, TX, Wharton County, TX
The radar
The Austin/San Antonio radar (KEWX), 150 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
336
WFUS54 KHGX 132035
TORHGX
TXC239-481-132100-
/O.NEW.KHGX.TO.W.0017.150513T2035Z-150513T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN WHARTON COUNTY IN SOUTHEASTERN TEXAS...
NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 333 PM CDT...THE PUBLIC AND TRAINED WEATHER SPOTTERS REPORTED A
FUNNEL CLOUD OVER LAKE TEXANA NEAR GANADO...OR 7 MILES NORTHEAST
OF EDNA. A TORNADO MAY DEVELOP AT ANY TIME. DOPPLER RADAR SHOWED
THIS DANGEROUS STORM MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO AND CORDELE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF ON OR NEAR LAKE TEXANA...GET OUT OF THE WATER AND MOVE TO SAFE
SHELTER IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...SEVERE THUNDERSTORMS CAN
PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE
INTO DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER
IN A THUNDERSTORM.
&&
LAT...LON 2924 9669 2923 9641 2898 9648 2899 9668
2923 9671
TIME...MOT...LOC 2033Z 183DEG 16KT 2906 9658
$$
402 follow-up statements
039
WWUS54 KHGX 132045
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CDT WED MAY 13 2015
TXC239-481-132100-
/O.CON.KHGX.TO.W.0017.000000T0000Z-150513T2100Z/
WHARTON TX-JACKSON TX-
345 PM CDT WED MAY 13 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN WHARTON AND NORTHEASTERN JACKSON COUNTIES...
AT 343 PM CDT...RADAR SHOWED THE SHOWER PRODUCING THE FUNNEL CLOUD
WAS MOVING NORTH OF LAKE TEXANA. A TORNADO MAY DEVELOP AT ANY TIME.
THIS DANGEROUS STORM WAS LOCATED NEAR GANADO...OR 9 MILES NORTHEAST
OF EDNA...MOVING NORTH AT 20 MPH.
ANOTHER STRONGER SHOWER WAS DEVELOPING OVER THE SOUTHERN PART OF
LAKE TEXANA. FUNNEL CLOUDS MAY DEVELOP WITH THIS SHOWER AS WELL.
LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO AND CORDELE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF ON OR NEAR LAKE TEXANA...GET OUT OF THE WATER AND MOVE TO SAFE
SHELTER IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...SEVERE THUNDERSTORMS CAN
PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE
INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN
A THUNDERSTORM.
&&
LAT...LON 2924 9669 2923 9641 2898 9648 2899 9668
2923 9671
TIME...MOT...LOC 2043Z 183DEG 16KT 2910 9658
$$
40404
WWUS54 KHGX 132056
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 PM CDT WED MAY 13 2015
TXC239-481-132105-
/O.EXP.KHGX.TO.W.0017.000000T0000Z-150513T2100Z/
WHARTON TX-JACKSON TX-
356 PM CDT WED MAY 13 2015
...THE TORNADO WARNING FOR SOUTHWESTERN WHARTON AND NORTHEASTERN
JACKSON COUNTIES WILL EXPIRE AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LEAGUE CITY .
LAT...LON 2924 9669 2923 9641 2898 9648 2899 9668
2923 9671
TIME...MOT...LOC 2055Z 183DEG 16KT 2910 9658
$$
40What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 1:28 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 13, 1:28 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
128 PM CDT WED MAY 13 2015
.AVIATION...
COMPLEX SITUATION WITH LINE OF STORMS MOVING EAST INTO THE AREA
AND AMDAR SOUNDINGS SHOWING ONLY 81 FOR CONVECTIVE TEMPS. MOST OF
THE 12Z GUIDANCE SHOWS THIS LINE BECOMING MORE DISORGANIZED AS IT
MOVES INTO THE AREA AND SHIFTING NORTHEASTWARD WITH TIME. THIS
SHOULD FAVOR THE NORTHER AREAS AND TERMINALS CLL-UTS WITH HEAVIER
IMPACTS BETWEEN 19-22Z. THE LONE STANDOUT IS THE SPC/NCEP 4KM WRF
WHICH REORGANIZES THE LINE AS IT GETS INTO THE CENTRAL CORRIDOR
FROM UTS-IAH AT 21-23Z...BOTH WITH LOWER TO MUCH LOWER RAIN
CHANCES BY THE TIME IT GETS INTO THE LBX/GLS VICINITY. THIS SYSTEM
SHOULD DEPART THE AREA TO THE EAST THIS EVENING AND MVFR CIGS
SHOULD RETURN AND PERSIST MOST OF THE NIGHT FROM AROUND 04Z
THROUGH 14Z THEN BEGIN TO LIFT. DRIER PROFILES ALOFT TOMORROW MAY
BE MORE DRIVEN BY LOCAL INFLUENCES AND HEATING SO WOULD EXPECT
AFTERNOON BEFORE WIDELY SCATTERED TO SCATTERED COVERAGE TO
DEVELOPS.
45
&&
.PREV DISCUSSION... /ISSUED 756 AM CDT WED MAY 13 2015/
UPDATE...
WITH THE NEXT SHORTWAVE DISTURBANCE HEADING UP THE PIKE FROM
SOUTH CENTRAL TEXAS...HAVE INCREASED WESTERN CWA POPS A BIT WHILE
CONTINUING THE FLASH FLOOD WATCH THROUGH 7 PM THIS EVENING.
BE SAFE OUT THERE! 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 84 70 83 71 / 50 50 30 50 30
HOUSTON (IAH) 72 85 72 83 73 / 40 40 30 50 30
GALVESTON (GLS) 75 81 75 81 75 / 30 30 20 50 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...14
AVIATION/MARINE...45Hazardous weather outlook, May 13, 6:53 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 653 AM CDT WED MAY 13 2015 TXZ200-213-214-227-237-238-141200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-LIBERTY- 653 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THESE COUNTIES HAVE RECEIVED VERY HIGH RAINFALL AMOUNTS IN A VERY SHORT AMOUNT OF TIME AND CANNOT PICK UP MUCH MORE PRECIPITATION UNTIL FLOODING OCCURS. ALTHOUGH HIGH RAINFALL IS NOT FORECAST...THE FORECAST DOES CALL FOR A MODERATE TO HIGH CHANCE OF RETURNING RAINFALL...ACCUMULATIONS OF UNDER AN INCH...THIS AFTERNOON AND EVENING. MORE THAN AN INCH PER HOUR RATES WILL AGGRAVATE FLOODING OVER THESE COMMUNITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY RAINFALL FORECASTS ARE FOR MODERATE TO LIKELY PROBABILITIES EACH SUBSEQUENT DAY. PRIOR RAINFALL HAS SATURATED GROUNDS AND IT WILL NOT TAKE VERY HIGH RAINFALL RATES TO INDUCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE WEEK. TXZ163-164-176>179-195>199-210>212-226-235-236-141200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-JACKSON-MADISON- MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 653 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THESE COUNTIES HAVE RECEIVED HIGH RAINFALL AMOUNTS OVER THE PAST FEW DAYS AND WILL BE MORE SUSCEPTIBLE TO REPEAT FLOODING WHEN RAIN RETURNS. ALTHOUGH EXTREME RAINFALL IS DIFFICULT TO FORECAST...THE FORECAST DOES CALL FOR A LIKELY CHANCE OF RETURNING RAINFALL TODAY OR TONIGHT...WITH A CHANCE FOR ACCUMULATIONS OF GREATER THAN AN INCH. GENERALLY ...MORE THAN TWO INCH PER HOUR RATES WILL AGGRAVATE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY RAINFALL FORECASTS ARE FOR MODERATE TO LIKELY PROBABILITIES EACH SUBSEQUENT DAY. PRIOR RAINFALL HAS SATURATED GROUNDS AND IT WILL NOT TAKE VERY HIGH RAINFALL RATES TO INDUCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE WEEK.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:24 PM CDT | Special Weather Statement | HGX | Chambers | 51 min |
| May 12, 7:28 PM CDT | Areal Flood Advisory | HGX | Liberty, Polk | 2 hr |
| May 12, 7:53 PM CDT | Flash Flood Warning | HGX | Galveston | 3 hr |
| May 12, 8:27 PM CDT | Areal Flood Warning | HGX | Grimes, Montgomery, Waller | 3 hr |
| May 12, 8:30 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 2 hr |
| May 12, 8:58 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| May 12, 9:10 PM CDT | River Flood Warning | HGX | Chambers, Liberty | 55 days |
| May 12, 9:10 PM CDT | River Flood Warning | HGX | Madison, Walker | 33 hr |
| May 12, 9:10 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 35 hr |
| May 12, 10:03 PM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
| May 12, 10:25 PM CDT | Flash Flood Warning | HGX | Galveston, Harris | 3 hr |
| May 12, 10:38 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda | 112 min |
| May 12, 11:08 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| May 12, 11:13 PM CDT | Areal Flood Warning | HGX | Grimes, Montgomery, Waller | 3 hr |
| May 12, 11:54 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris | 111 min |
| May 13, 12:14 AM CDT | River Flood Warning | HGX | Galveston, Harris | 38 hr |
| May 13, 12:19 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Harris | 56 min |
| May 13, 12:23 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 3 hr |
| May 13, 1:11 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 13, 1:21 AM CDT | Special Marine Warning | HGX | 24 min | |
| May 13, 1:52 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 2 hr |
| May 13, 2:35 AM CDT | River Flood Warning | HGX | Galveston, Harris | 7 days |
| May 13, 2:58 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 34 hr |
| May 13, 4:00 AM CDT | Areal Flood Warning | HGX | Grimes, Montgomery, Waller | 6 hr |
| May 13, 4:14 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Polk, San Jacinto | 3 hr |
| May 13, 4:15 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 60 min |
| May 13, 4:36 AM CDT | River Flood Warning | HGX | Liberty, Polk | 3 days |
| May 13, 5:15 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 4 hr |
| May 13, 9:21 AM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 3 hr |
| May 13, 10:53 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 3 days |
| May 13, 10:53 AM CDT | River Flood Warning | HGX | Trinity, Walker | 7 days |
| May 13, 10:53 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 64 days |
| May 13, 2:33 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Waller, Washington | 117 min |
| May 13, 3:24 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Montgomery, Walker, Waller and 1 more | 111 min |
| May 13, 3:50 PM CDT | Flash Flood Warning | HGX | Liberty, Polk, San Jacinto | 115 min |
| May 13, 4:07 PM CDT | Special Weather Statement | HGX | Jackson | 38 min |
| May 13, 4:47 PM CDT | Flash Flood Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 118 min |
| May 13, 5:39 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 2 hr |
| May 13, 6:04 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 116 min |
| May 13, 6:26 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 109 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.